Alert archive / Pennsylvania / Flood Watches in 2025
Flood Watch 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flood watch at Jun 26, 2025, 12:24 PM EDT for 4 counties in Pennsylvania. It took effect at Jun 26, 2025, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2025, 12:24 PM EDT (16:24 UTC)
- In effect from
- Jun 26, 2025, 2:00 PM EDT
- Expired
- Jun 26, 2025, 11:27 PM EDT
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- None
Counties Berks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999
WGUS61 KPHI 261624
FFAPHI
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mount Holly NJ
1224 PM EDT Thu Jun 26 2025
PAZ054-060-061-101-102-270400-
/O.NEW.KPHI.FA.A.0003.250626T1800Z-250627T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carbon-Berks-Lehigh-Western Chester-Eastern Chester-
Including the cities of Honey Brook, Oxford, Reading, Kennett
Square, Jim Thorpe, Allentown, and West Chester
1224 PM EDT Thu Jun 26 2025
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Portions of east central, northeast, and southeast
Pennsylvania, including the following areas, in east central
Pennsylvania, Berks and Lehigh. In northeast Pennsylvania, Carbon.
In southeast Pennsylvania, Eastern Chester and Western Chester.
* WHEN...Until midnight EDT tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- A stalling front combined with plenty of moist and unstable
air can result in slow moving thunderstorms this afternoon
and evening. Localized heavy rainfall amounts of 2 to 4
inches is possible in the watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
RCM2 follow-up statements
934
WGUS61 KPHI 270026
FFAPHI
Flood Watch
National Weather Service Mount Holly NJ
826 PM EDT Thu Jun 26 2025
PAZ054-061-270130-
/O.CAN.KPHI.FA.A.0003.000000T0000Z-250627T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carbon-Lehigh-
Including the cities of Jim Thorpe and Allentown
826 PM EDT Thu Jun 26 2025
...FLOOD WATCH IS CANCELLED...
The Flood Watch is cancelled for portions of east central and
northeast Pennsylvania, including the following areas, in east
central Pennsylvania, Lehigh. In northeast Pennsylvania, Carbon.
The flooding threat has ended. Therefore, the Flood Watch is being
cancelled.
$$
PAZ060-101-102-270400-
/O.CON.KPHI.FA.A.0003.000000T0000Z-250627T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks-Western Chester-Eastern Chester-
Including the cities of Oxford, West Chester, Kennett Square,
Honey Brook, and Reading
826 PM EDT Thu Jun 26 2025
...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of east central and southeast Pennsylvania,
including the following areas, in east central Pennsylvania,
Berks. In southeast Pennsylvania, Eastern Chester and Western
Chester.
* WHEN...Until midnight EDT tonight.
* IMPACTS...Excessive runoff may result in flooding of creeks,
streams, and other low-lying and flood-prone locations. Flooding
may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- A stalling front combined with plenty of moist and unstable
air could continue to result in slow moving thunderstorms
evening. Localized heavy rainfall amounts of 2 to 4 inches is
possible in the watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Fitzsimmons833 WGUS61 KPHI 270327 FFAPHI Flood Watch National Weather Service Mount Holly NJ 1127 PM EDT Thu Jun 26 2025 PAZ060-101-102-270430- /O.CAN.KPHI.FA.A.0003.000000T0000Z-250627T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Berks-Western Chester-Eastern Chester- Including the cities of Honey Brook, West Chester, Oxford, Kennett Square, and Reading 1127 PM EDT Thu Jun 26 2025 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of east central and southeast Pennsylvania, including the following areas, in east central Pennsylvania, Berks. In southeast Pennsylvania, Eastern Chester and Western Chester. Widespread flooding is no longer expected to pose a threat. Please continue to heed remaining road closures with any lingering localized flooding. $$ AKL
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Jun 26, 11:08 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 26, 11:08 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1108 AM EDT Thu Jun 26 2025
.SYNOPSIS...
The strong upper level ridge to our southwest will weaken and allow
a back door cold front to track though much of the forecast area
today through Friday. The front will then push back to the north
as a warm front on Saturday and Sunday with high pressure remaining
in control into Monday. Another cold front looks to cross through
the area on Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Much of the region will see modest relief from the extreme heat of
the past few days today thanks to a backdoor cold front moving in
from the northeast throughout the day today. The frontal boundary
looks to reach somewhere near or just southwest of Philadelphia by
the afternoon, possibly stalling for a little bit, before moving
further southwest and enveloping the while CWA tonight. As a result,
we can expect a rather notable temperature and heat index gradient
across the region this afternoon. Northeast of the front, afternoon
highs will be closer to climatology with mid to upper 80s; expect
upper 70s and low 80s across the higher elevations of the Poconos
and northwest NJ. South and west of the boundary, afternoon
temperature will remain rather hot with low to mid 90s, mainly
across extreme southern NJ and the Delmarva Peninsula. Heat indicies
will still be around 95-105 degrees south and west of the front,
thus areas across the Delmarva Peninsula have a Heat Advisory in
effect.
As the backdoor front moves through the region, scattered showers
and thunderstorms are expected to form around and along the front.
In terms of severe weather potential, the risk is overall marginal
across areas along and southwest of the front, mainly including the
southeast PA, the Philly Metro, southern NJ, and the Delmarva,
mainly thanks to CAPE values building to 1500-2500 J/kg. That said,
overall shear will be weak, limiting severe potential. The greatest
risk would be an isolated strong downdraft in the strongest of
storms. In terms of flooding potential, weak storm motion and PWAT
values around 1.75-2.00 inches would support the potential for slow-
moving thunderstorms with heavy downpours. While more of an isolated
threat, flash flooding from a training thunderstorm is certainly
possible.
Tonight, isolated showers and thunderstorms may linger into the
evening but diminish into the overnight hours. The backdoor front is
expected to push through the rest of the region, allowing much
cooler temperatures to arrive for everyone with lows in the 60s to
around 70.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The wavy front nearby and low pressure moving along it will keep
clouds and showers across the area Thursday night and Friday. Friday
will be noteworthy with high temps probably only topping out in the
upper 60s/low 70s across the north and mid/upper 70s for Delmarva
and south NJ. These highs are some 20 degrees less than recent days.
We'll have mostly chance pops for showers/tstms from Thursday night
thru Friday night with the greater chances for the N/W counties and
lesser POPS for S/E areas. On Saturday, the fronts draw nearer and
Likely POPs are in the grids for N/W areas with high chance pops for
E/SE areas. Highs Sat will snap back to slightly above normal levels
with 85 to 90 degree temps again most spots with low 80s N/W.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The storm track will remain nearby late this weekend and into the
beginning/middle parts of next week. The strong ridge that has been
across the area lately will have diminished and moved offshore. This
will keep the extreme heat away from the area. Still, temperatures
will be near normal Sunday followed by slightly above normal
readings for Monday thru Wednesday. Readings are not expected to be
record setting like this past week has been. Highs will mostly be
upper 80s with some low 90s across the S/E areas and low/mid 80s for
north NJ and the southern Poconos. Lows will mostly be in the upper
60s to low 70s with some mid 70s in urban areas.
Another result of the storm track being nearby will ensure more
showers and clouds for the long term. There are chances for
showers/tstms each day with Tue having the highest POPs (low likely
range mostly) and low numbers for Wednesday when POPs are only
slight chance attm. Upper troughing develops later next week, so
more showers and normal temps (if not below) may arrive later next
week. The different models offer with the degree of troughing, so
there is uncertainty with how mild it will actually be.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Rest of today...Mainly VFR, but MVFR possible mainly from PHL
north and east as backdoor front brings stratus deck. Spotty
showers/t-storms possible during the day especially western
terminals. Winds turning northeasterly 5-10 kts. Low confidence.
Thursday night...Sub-VFR conditions possible. For RDG/ABE, low
stratus possible thanks to increased chance for low level moisture
from showers and storms earlier in the day. For the I-95 and
MIV/ACY, onshore flow will help bring about low stratus in addition
to some fog for areas that see a shower or storm. Northeasterly
winds 5-10 kts. Low confidence.
Outlook...
Friday/Friday night...Plenty of low clouds and showers expected with
onshore flow across the area. Mostly areas with have low-end
MVFR with IFR strongly possible too. Further inland, (KABE,KRDG)
the CIGS may not be as low and will trend closer to VFR at
times.
Saturday thru Monday... Largely VFR but a few showers/tstms at times
with lower CIGs/VSBYs expected.
&&
.MARINE...
Small Craft Advisory thru the afternoon for northernmost NJ
marine zone given northeast flow gusting 25-30 kts which likely
continues a few more hours. Rest of zones should see NE winds
5-10 kts today into tonight behind a backdoor cold front,
increasing to 10-15 kts with some gusts up to 20 kts. A spotty
gusty thunderstorm possible this afternoon/evening. Seas around
2 feet this morning build to 3 to 4 feet late afternoon and
into tonight.
Outlook...
Winds and seas will be below SCA levels for Friday and into the
weekend. The biggest hazard will be scattered tstms for the
periods. The mostly likely times will be afternoons into the
early evening period.
&&
.TIDES/COASTAL FLOODING...
The recent New Moon and increasing onshore flow will lead to higher
confidence in advisory level tidal flooding occurring this evening.
While we get away from the New Moon, onshore flow will result in
water piling up and more widespread minor tidal flooding for the
coastal and Delaware Bay communities. It appears that the higher
water levels will only be for one tide cycle, but we'll monitor
later today to assure that this trend continues.
No tidal flooding is expected within the tidal Delaware River or
Chesapeake Bay.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Friday for NJZ012>014-020-022>027.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001>003.
Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Friday for DEZ003-004.
MD...Heat Advisory until 8 PM EDT this evening for MDZ012-015-019-
020.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ450.
&&
SYNOPSIS...OHara
NEAR TERM...MJL/RCM
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...MJL/OHara/RCM
MARINE...MJL/OHara/RCM
TIDES/COASTAL FLOODING...PHIThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:48 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 42 min |
| Jun 26, 4:20 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 40 min |
| Jun 26, 4:31 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 44 min |
| Jun 26, 5:45 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 45 min |
| Jun 26, 6:21 PM EDT | Flash Flood Warning | PHI | Berks | 2 hr |
| Jun 26, 6:29 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery | 46 min |
| Jun 26, 6:49 PM EDT | Flash Flood Warning | PHI | Chester, Delaware | 4 hr |
| Jun 26, 6:54 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 36 min |
| Jun 26, 7:14 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 46 min |
| Jun 26, 7:27 PM EDT | Flash Flood Warning | PHI | Chester, Delaware | 4 hr |
Nearby
Flood Watches in Pennsylvania, 2025Every flood watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.